Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 2, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at May 27, 2019, 4:13 AM EDT for Hancock County, Washington County, Maine. It took effect at May 27, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 4:13 AM EDT (08:13 UTC)
- In effect from
- May 27, 2019, 8:00 AM EDT
- Expired
- May 27, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WHUS41 KCAR 270813 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 413 AM EDT Mon May 27 2019 MEZ029-030-271615- /O.NEW.KCAR.BH.S.0002.190527T1200Z-190528T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 413 AM EDT Mon May 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 60s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
1 follow-up statement
829 WHUS41 KCAR 272350 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 750 PM EDT Mon May 27 2019 MEZ029-030-280100- /O.EXP.KCAR.BH.S.0002.000000T0000Z-190528T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 750 PM EDT Mon May 27 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ CB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 27, 3:20 AM EDT, 53 minutes earlier.
Area forecast discussion, May 27, 3:20 AM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
320 AM EDT Mon May 27 2019
.SYNOPSIS...
A cold front will move across the region this morning. High
pressure will push into the area tonight and crest over the
region on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Strong high pressure is expected to build in from the northwest
today and crest over the region tonight. Very cold air mass
moving into the area with the high pressure system so expect
frost across much of the north and some central areas. Will
lower minimum temperature a few degrees below guidance. Will
issue freeze warning for zones 2 and 6. Frost advisory for zones
5 and 10.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure wl be ovr FA on Tue bfr shifting offshore in the aftn.
As wv mvs in fm the west in the aftn/evng expect overrunning pcpn to
impact mainly Downeast areas Tue night. Sfc low then shifts to the
south of Nova Scotia on Wed with return flow setting up Wed night
ahead of next system.
Skies wl begin to cld up ovr srn areas on Tue with areas acrs the
north rmng clr thru Wed mrng. Temps on Tue wl rmn blo normal with
clds and zonal flow aloft, along with rain acrs srn areas. Temps on
Wed wl climb to nr normal ovr nrn areas with warming just ahd of
system due in at the start of the long term pd.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Thu mrng wl feature srly flow acrs the region with upr lvl low acrs
nrn Quebec. It appears as tho the bulk of the rainfall wl occur Thu
night as sfc wv rides up along frontal bndry but latest guidance
differs by about 12hrs where the most likely location wl be, thus hv
capped pops at hichc/low likely ovr srn zones.
Expect Fri wl feature lingering showers in wake of fropa as upr trof
and assoc cold pool passes ovr CWA. Temps drop blo normal by the end
of the week bfr moderating ovr the weekend, tho extended models
continue to keep northeast in a troffy pattern into early next
week.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
NEAR TERM: Expect VFR conditions through tonight.
SHORT TERM: VFR expected Tue will lower to MVFR and possibly IFR
over Downeast terminals as system moves into the Gulf of Maine
with low cigs and rain expected. May see restrictions as far
north as HUL but northern terminals expected to remain VFR.
Improvement over srn areas Wed morning with VFR all sites into
Fri morning.
&&
.MARINE...
NEAR TERM: Wind speed are currently running well below 10 knots.
Have used the Nam to initialize winds however will reduce model
winds by 15 percent due to cold sea surface temperatures (Mid
40s). For Waves: Currently the primary wave system is
intermediate period southerly swell (around 4 feet/6 seconds)
which was generated to the south of the waters yesterday. Expect
this wave group to persist today and tonight. Wind wave is
expected to be less than 1 foot through tonight.
SHORT TERM: Winds and seas remain blo SCA levels through the
middle of the week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Freeze Warning from 2 AM to 8 AM EDT Tuesday for MEZ002-006.
Frost Advisory from 2 AM to 8 AM EDT Tuesday for MEZ005-010.
Beach Hazards Statement from 8 AM EDT this morning through
this evening for MEZ029-030.
MARINE...None.
&&
Near Term...Mignone
Short Term...Farrar
Long Term...Farrar
Aviation...Mignone/Farrar
Marine...Mignone/FarrarHazardous weather outlook, May 27, 3:38 AM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 338 AM EDT Mon May 27 2019 MEZ001-003-004-011-015>017-031-032-280745- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 338 AM EDT Mon May 27 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ005-010-280745- Northern Penobscot-Central Piscataquis- 338 AM EDT Mon May 27 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for Central Highlands Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-006-280745- Northeast Aroostook-Southeast Aroostook- 338 AM EDT Mon May 27 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for Far Eastern Maine and Far Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-280745- Coastal Hancock-Coastal Washington- 338 AM EDT Mon May 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-280745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 AM EDT Mon May 27 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 26, 10:45 PM EDT, 5 hours 28 minutes before
Special Weather Statement National Weather Service Caribou ME 1045 PM EDT Sun May 26 2019 MEZ001-002-005-006-270500- Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 1045 PM EDT Sun May 26 2019 ...Patchy Dense fog late this evening... Patchy dense fog is expected across the region late this evening. The visibility will be reduced to one quarter mile or less at times with rapid fluctuations in visibility expected over short distances. Please be prepared to slow down if you encounter any dense fog patches. The fog is expected to dissipate overnight as a cold front sweeps across the region CB
Special weather statement, May 27, 3:25 AM EDT, 48 minutes before
Special Weather Statement National Weather Service Caribou ME 325 AM EDT Mon May 27 2019 MEZ001>006-010-011-015>017-029>032-271930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 325 AM EDT Mon May 27 2019 ...National Weather Service Cold Water Safety Message... * The warm air temperatures this weekend in the lower 60s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s on the lakes and in the lower 50s on the rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket! * Strong winds are also expected this weekend with gusts up to 23 mph from the northwest. If boating on large bodies of water, these strong winds can increase the likelihood of overturning your boat,canoe or kayak due to increased wave heights.
Special weather statement, May 27, 3:28 AM EDT, 45 minutes before
Special Weather Statement National Weather Service Caribou ME 328 AM EDT Mon May 27 2019 MEZ001>006-010-011-015>017-029>032-271930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 328 AM EDT Mon May 27 2019 ...National Weather Service Cold Water Safety Message... * The warm air temperatures today in the lower 60s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s on the lakes and in the lower 50s on the rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket! * Strong winds are also expected this weekend with gusts up to 23 mph from the northwest. If boating on large bodies of water, these strong winds can increase the likelihood of overturning your boat,canoe or kayak due to increased wave heights.
Special weather statement, May 27, 3:31 AM EDT, 42 minutes before
Special Weather Statement National Weather Service Caribou ME 331 AM EDT Mon May 27 2019 MEZ001>006-010-011-015>017-029>032-271945- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 331 AM EDT Mon May 27 2019 ...National Weather Service Cold Water Safety Message... * The warm air temperatures today in the mid 60s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s on the lakes and in the lower 50s on the rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket!
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:16 AM EDT | Frost Advisory | CAR | Penobscot, Piscataquis | 26 hr |
| May 27, 4:16 AM EDT | Freeze Warning | CAR | Aroostook | 26 hr |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.